Alert archive / California / Flash Flood Warnings in 2025
Flash Flood Warning 102, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 27, 2025, 4:22 PM PDT for San Bernardino County, California. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 27, 2025, 4:22 PM PDT (23:22 UTC)
- Expired
- Sep 27, 2025, 7:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 121 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 27, 4:24 PM PDT | FLASH FLOOD | 2 Nne Yucca Valley, CA | Rock and debris flowing across SR 247 near Buena Suerte Rd. The road is not passable. |
| Sep 27, 4:35 PM PDT | FLASH FLOOD | 1 Nw Yucca Valley, CA | Water flowing across 29 Palms Highway near Church Street. |
| Sep 27, 5:02 PM PDT | FLASH FLOOD | 3 W Joshua Tree, CA | Water and debris flowing across Yucca Mesa Road. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 11.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
525
WGUS55 KVEF 272322
FFWVEF
CAC071-280230-
/O.NEW.KVEF.FF.W.0102.250927T2322Z-250928T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
422 PM PDT Sat Sep 27 2025
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Southwestern San Bernardino County in southern California...
* Until 730 PM PDT.
* At 422 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
Impacts ongoing on State Route 247 at Sunnyslope
Drive.
* Some locations that will experience flash flooding include...
Yucca Valley, Joshua Tree, Joshua Tree Lake Campground and Morongo
Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3426 11624 3412 11623 3412 11626 3408 11626
3408 11644 3403 11647 3403 11662 3410 11660
3414 11647 3421 11644 3426 11644 3428 11645
3429 11630
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JCS2 follow-up statements
673
WGUS75 KVEF 280047
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
547 PM PDT Sat Sep 27 2025
CAC071-280230-
/O.CON.KVEF.FF.W.0102.000000T0000Z-250928T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
547 PM PDT Sat Sep 27 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM PDT THIS
EVENING FOR SOUTHWESTERN SAN BERNARDINO COUNTY...
At 547 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads. Impacts ongoing
on State Route 247 at Buena Suarte.
Some locations that will experience flash flooding include...
Yucca Valley, Joshua Tree, Joshua Tree Lake Campground and Morongo
Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3426 11624 3412 11623 3412 11626 3408 11626
3408 11644 3403 11647 3403 11662 3410 11660
3414 11647 3421 11644 3426 11644 3428 11645
3429 11630
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JCS291
WGUS75 KVEF 280225
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
725 PM PDT Sat Sep 27 2025
CAC071-280235-
/O.EXP.KVEF.FF.W.0102.000000T0000Z-250928T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
725 PM PDT Sat Sep 27 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 730 PM PDT THIS EVENING FOR
SOUTHWESTERN SAN BERNARDINO COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3426 11624 3412 11623 3412 11626 3408 11626
3408 11644 3403 11647 3403 11662 3410 11660
3414 11647 3421 11644 3426 11644 3428 11645
3429 11630
$$
JCSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 12:27 PM PDT, 3 hours 55 minutes earlier. Its key messages:
- * Isolated to scattered showers and thunderstorms will continue through Sunday across southern Nevada, northwest Arizona, and southeastern California. * A low pressure system approaching the West Coast Monday will bring breezier winds and drier air. Temperatures will climb back to near normal for the end of September and beginning of October.
Area forecast discussion, Sep 27, 12:27 PM PDT, 3 hours 55 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1227 PM PDT Sat Sep 27 2025 .KEY MESSAGES... * Isolated to scattered showers and thunderstorms will continue through Sunday across southern Nevada, northwest Arizona, and southeastern California. * A low pressure system approaching the West Coast Monday will bring breezier winds and drier air. Temperatures will climb back to near normal for the end of September and beginning of October. && .DISCUSSION...through next Saturday. Midday satellite loop showed the cutoff low which has been our main weather player for a while centered near the Riverside/Imperial county line. Area radars showed thunderstorms beginning to increase in coverage while moving counterclockwise around the low center. The greatest thunderstorm coverage was southeast of I-15, and the strongest storms thus far in our CWA were in southeast and far southern San Bernardino County. High resolution models are verifying pretty well thus far, and show storms continuing to expand farther north and increase in coverage through the afternoon before diminishing overnight. Erratic gusty winds, heavy rain, and hail will all be in play through the afternoon. Sunday, low pressure digging down from the Gulf of Alaska should get close enough to exert some influence on the cutoff low and start pushing it away. As the low slowly begins to lift northeast, thunderstorm chances will follow it, and should be limited primarily to Mohave, Clark, and Lincoln counties. That being said, if the low is any slower to move than anticipated, storm chances could stay farther southwest during the day. By Sunday night, the formerly cutoff low should be out of here, and the aforementioned Gulf of Alaska low should be nearing 130W as a full- latitude trough. As this trough swings inland, it will bring small chances for showers and thunderstorms to the Sierra Nevada and the higher terrain of the southern Great Basin Monday and Tuesday. It will also produce breezy southwest winds over much of the CWA, which would normally flush out all the residual moisture, but this time could be a little different. Hurricane Narda (which should be a remnant low by Tuesday) could inject a little moisture into the trough (not enough for thunderstorms in our area, but maybe enough to prevent dewpoints from crashing) if it moves northward quickly enough. However, if it is too slow in its northward trek, the trough would bypass it and dry us out more efficiently. Late in the week, the next trough in the westerlies could reach the West Coast, with too much model spread to pin down any details yet. The atmosphere is beginning to look like autumn. && .AVIATION...For Harry Reid...For the 18Z Forecast Package...Outside of thunderstorm influences, expecting light winds that follow typical, daily patterns. Scattered showers and storms are expected this afternoon and evening, with the best chances between 21z and 03z. Storms will likely contain erratic and gusty outflow winds, frequent lightning, and brief MVFR/IFR conditions within heavy rain. Thunderstorm potential should wane after sunset, but scattered showers may linger into the night. Cloud bases generally 8-12kft throughout the period, with SCT-BKN conditions this afternoon and evening. For the rest of southern Nevada, northwest Arizona and southeast California...For the 18Z Forecast Package...Outside of thunderstorm influences, expecting light winds that follow typical, daily patterns. Scattered showers and storms are likely today, especially across the Mojave Desert during the daytime hours. Storms will likely contain erratic and gusty outflow winds, frequent lightning, and brief MVFR/IFR conditions and terrain obscuration within heavy rain. Thunderstorm potential should wane after sunset, but isolated to scattered showers may linger into the night. Cloud bases generally 8-12kft throughout the period, with periods of SCT-BKN conditions. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Morgan AVIATION...Morgan For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Sep 27, 1:37 PM PDT, 2 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
137 PM PDT Sat Sep 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM Flash Flood 13 ESE Wonder Valley 34.11N 115.67W
09/27/2025 San Bernardino CA Law Enforcement
Water and mud flowing across Highway 62 at
mile marker 56. Multiple vehicles stuck.
&&
MorganThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 12:38 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Sep 27, 1:02 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Sep 27, 3:39 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in California, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.